Colorado, 2014Flash Flood in Colorado, August 7, 2014
August 7, 2014 · NWS PUB · 1 event in 1 county or zone
A nearly stationary storm produced very heavy rain and flash flooding at low water crossings.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary storm produced very heavy rain and flash flooding at low water crossings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 7, 4:58 PM MST, 17 minutes earlier.
Area forecast discussion, Aug 7, 4:58 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT THU AUG 7 2014
.UPDATE...
ISSUED AT 554 PM MDT THU AUG 7 2014
MADE A FEW MINOR UPDATES TO THE GOING FORECAST. AREAS ACROSS EL
PASO COUNTY...SOUTHEAST ACROSS CROWLEY INTO BACA COUNTIES...ARE
SEEING STRONG TO SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY
RAINFALL. HAIL TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH SOME
OF THESE STORMS...AND WINDS TO 60 MPH ARE POSSIBLE. LOCATIONS OVER
BACA COUNTY HAVE SEEN OVER 2 INCHES OF RAINFALL SO FAR...AND
ANOTHER 1 TO 2 INCHES ARE POSSIBLE OUT NEAR THE KANSAS BORDER
THROUGH 8 PM. ELSEWHERE...MORE ISOLATED TO SCATTERED ACTIVITY IS
OCCURRING...FROM THE MOUNTAINS INTO THE PUEBLO AREA. HIGH-RES
MODEL GUIDANCE SUGGESTS INSTABILITY AND LOW LEVEL BOUNDARIES WILL
LIKELY PRODUCE CONTINUED ACTIVITY THIS EVENING. MOZLEY
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 334 PM MDT THU AUG 7 2014
...EVENING THUNDERSTORMS...SOME MARGINALLY SEVERE...
OBVIOUSLY FROM RADAR AND SATELLITE...A COUPLE OF MAIN AREAS OF
CONVECTION THIS AFTERNOON...ONE OVER NORTHEAST COLORADO AND THE
OTHER OVER LAS ANIMAS COUNTY. VARIOUS RUNS OF THE HRRR...THE
NAM12...AND TO SOME EXTENT...THE GFS40...HAVE HAD THIS CONCEPT.
THESE RUNS ALL TAKE THE CONVECTION EASTWARD THROUGH THE EVENING
HOURS...IMPACTING NORTHERN AND SOUTHEASTERN PARTS OF THE PLAINS.
THE HRRR SHOWS ANOTHER POSSIBLE AREA OF CONVECTION DEVELOPING OVER
PUEBLO COUNTY AND TRACKING EAST THROUGH THE EVENING...STARTING
AROUND 22Z OR SO. THIS COULD BE THE RESULT OF OUTFLOW COMING SOUTH
OUT OF THE NORTHERN CONVECTION INTERACTING WITH OUTFLOW COMING NORTH
OUT OF THE SOUTHERN CONVECTION. THERE ARE HINTS THAT SOMETHING LIKE
THIS MAY HAPPEN...WITH 2 POSSIBLE OUTFLOWS EMERGING FROM ONGOING
CONVECTION...AND INDICATIONS OF LIFT COMING IN FROM THE WEST OVER
FREMONT COUNTY.
IN ANY EVENT...SHEERS ARE MARGINAL...MAYBE 25-35 KNOTS...BUT
ADEQUATE ENOUGH...FOR A FEW MARGINALLY SEVERE STORMS...PRODUCING
LIGHTNING...1 INCH HAIL...WIND GUSTS TO 60 MPH AND LOCALLY HEAVY
RAIN. BURN SCARS COULD BE IMPACTED WITH FLASH FLOODING IF THEY TAKE
A HIT. MOST ACTIVITY SHOULD CLEAR EAST OF THE AREA BY ABOUT 04Z.
WATCH IS IN EFFECT FOR THE PLAINS THROUGH 01Z AT THIS POINT. LW
TOMORROW...OVERALL...LOOKS QUIETER AT THIS TIME. PROBABLY MORE
STABLE WITH LESS OF A TRIGGER...ALTHOUGH IT WILL BE CLOSE. A
TRIGGER SEEMS TO EMERGE IN THE MODELS OVER NORTHEAST COLORADO IN THE
AFTERNOON. WE WILL HAVE TO SEE IF IT IS FAR ENOUGH SOUTH TO IMPACT
CONVECTION DOWN OUR WAY. COULD BE MARGINAL SEVERE THREAT AGAIN IF
THAT OCCURS. LW
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 334 PM MDT THU AUG 7 2014
.SATURDAY NIGHT AND SUNDAY...ANOTHER CONVECTIVE COMPLEX COULD
DEVELOP SATURDAY AFTERNOON AND EARLY EVENING OVER NORTHEAST
COLORADO AND TRACK TOWARDS THE SOUTHEAST. MAINTAINED SCATTERED
POPS WELL INTO THE EVENING OVER KIOWA AND NEARBY COUNTIES. ON
SUNDAY..CWA WILL BE ON THE SOUTHERN FRINGE OF A SHORTWAVE WHICH
PASSES TO THE NORTHEAST. THE DISTURBANCE WILL ALSO BRING IN
ANOTHER SURGE FROM THE NORTH...WHICH COULD HELP INCREASE MOISTURE
OVER THE EASTERN PLAINS. THE COVERAGE AND STRENGTH OF THE STORMS
WILL DEPEND ON SUBTLE FEATURES. HOWEVER...ANTICIPATE WEAK SHEAR SO
THREAT FOR WIDESPREAD STRONG TO SEVERE STORMS WILL BE QUITE LOW.
GRIDS HAVE MOSTLY SCATTERED STORMS IN THE AFTERNOON...WITH THE
GREATER COVERAGE MOVING FURTHER EAST IN THE EVENING.
.MONDAY THROUGH THURSDAY...GFS...EC AND ENSEMBLES AGREE ON
AMPLIFYING THE RIDGE OVER COLORADO DURING THIS PERIOD.
GFS AND EC GENERALLY AGREE THAT THE INITIAL RETURN OF MONSOON
MOISTURE WILL MOSTLY BE TO THE WEST OF COLORADO...THEN MOVE
EASTWARD INTO COLORADO UNDER THE RIDGE. SURFACE ANTICYCLONES WILL
ALSO MOVE SOUTHEAST INTO THE HIGH PLAINS WITH THE NORTHWEST FLOW
ALOFT. THE DAY TO DAY VARIATIONS IN THE WEATHER WILL DEPEND ON
SUBTLE FEATURES IN THE FLOW. CURRENT THINKING IS THAT THE BEST
MONSOON MOISTURE WILL MOSTLY STAY WEST OF THE CWA...AND THAT HIGH
PRESSURE ON THE HIGH PLAINS WILL BE TOO FAR EAST TO ADVECT MUCH
LOW LEVEL MOISTURE INTO COLORADO. AS A RESULT...THE GRIDS HAVE A
MODEST DRYING TREND...WITH NEAR SEASONAL TEMPERATURES. HAVE SOME
HIGHER POPS NEAR THE KANSAS BORDER WHICH WILL BE CLOSER TO THE LOW
LEVEL MOISTURE. --PGW--
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 334 PM MDT THU AUG 7 2014
MAINLY VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE PERIOD.
HOWEVER...WILL SEE A PERIOD OF SHOWER AND THUNDERSTORM ACTIVITY THIS
EVENING AS A WEATHER DISTURBANCE MOVES ACROSS THE AREA. A FEW STORMS
COULD BE MARGINALLY SEVERE...WITH LIGHTNING...1 INCH HAIL...WIND
GUSTS TO 60 MPH AND LOCALLY HEAVY RAIN. BEST CHANCES OF STORMS
AFFECTING TERMINALS LOOKS TO BE THROUGH 01Z WITH STORMS CONTINUING
TO IMPACT THE PLAINS ALONG THE KANSAS BORDER THROUGH ABOUT 04Z.
TOMORROW...MORE STORMS POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS...BUT LESS WIDESPREAD AND GENERALLY LESS INTENSE THAN TODAY. LW
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...MOZLEY
SHORT TERM...LW
LONG TERM...PGW
AVIATION...LW
Hazardous weather outlook, Aug 7, 10:28 AM MST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1128 AM MDT THU AUG 7 2014
COZ058>089-093>099-081730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1128 AM MDT THU AUG 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTH
CENTRAL AND SOUTHEAST COLORADO TODAY AS A WEATHER SYSTEM MOVES
EAST ACROSS THE AREA. STORMS OVER THE MOUNTAINS WILL SPREAD TO
THE I-25 CORRIDOR DURING THE EARLY AFTERNOON HOURS AND THEN
CONTINUE EAST THROUGH THE REMAINDER OF THE AFTERNOON INTO THE
EVENING.
PRIMARY STORM THREATS TODAY WILL INCLUDE LIGHTNING...HAIL UP TO 1
INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND LOCAL FLASH FLOODING
PARTICULARLY ON BURN SCARS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER MOST OF
SOUTHERN COLORADO FRIDAY AND AGAIN SATURDAY...WITH THE BEST
CHANCE OF STORMS OVER THE EASTERN PLAINS WHERE MOISTURE WILL BE
SLIGHTLY MORE PLENTIFUL. THE MAIN THREATS FROM ANY STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN...WITH ONE OR TWO STRONG STORMS
OVER THE EASTERN PLAINS PRODUCING NICKEL SIZED HAIL AND 50 MPH
WINDS. MOISTURE WILL THEN INCREASE ACROSS ALL OF THE REGION FROM
SUNDAY INTO THE MIDDLE OF NEXT WEEK...WITH SCATTERED THUNDERSTORMS
POSSIBLE AT MANY LOCATIONS THROUGH THE PERIOD. LIGHTNING AND
LOCALLY HEAVY RAIN WILL BE THE MAIN STORM THREATS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING.
50/50
In the hours before
Special weather statement, Aug 7, 4:19 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT THU AUG 7 2014
COZ084-085-072345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
519 PM MDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
545 PM MDT...
AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HANOVER...OR 28 MILES EAST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HANOVER...TRUCKTON AND RUSH.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3853 10405 3853 10440 3867 10464 3890 10406
TIME...MOT...LOC 2319Z 305DEG 12KT 3867 10433
HODANISH
Special weather statement, Aug 7, 4:45 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT THU AUG 7 2014
COZ081-085-080015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
545 PM MDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER AND
SOUTHWESTERN EL PASO COUNTIES UNTIL 615 PM MDT...
AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOUNTAIN...OR 11 MILES SOUTH OF COLORADO
SPRINGS...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...STRATMOOR...PETERSON AFB...
HANOVER...FORT CARSON...SECURITY...SECURITY-WIDEFIELD...CIMARRON
HILLS AND MIDWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3853 10483 3870 10495 3891 10470 3863 10441
3853 10448
TIME...MOT...LOC 2345Z 228DEG 17KT 3867 10476
HODANISHSpecial weather statement, Aug 7, 4:46 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT THU AUG 7 2014
COZ095-097-098-080015-
WESTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
546 PM MDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA...
NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 615 PM
MDT...
AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HASTY...OR 24 MILES WEST OF LAMAR...MOVING
EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HASTY...JOHN MARTIN RESERVOIR AND MCCLAVE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3807 10310 3824 10316 3837 10281 3811 10271
TIME...MOT...LOC 2346Z 253DEG 16KT 3818 10304
KT
Special weather statement, Aug 7, 4:53 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT THU AUG 7 2014
COZ095-097-098-080030-
WESTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
553 PM MDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KIOWA...NORTHWESTERN
PROWERS AND EAST CENTRAL BENT COUNTIES UNTIL 630 PM MDT...
AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LAMAR...MOVING NORTHEAST AT
15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAMAR AND WILEY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3790 10271 3801 10290 3827 10274 3812 10246
TIME...MOT...LOC 2353Z 214DEG 14KT 3802 10276
KT
Special weather statement, Aug 7, 4:57 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT THU AUG 7 2014
COZ095>098-080030-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
557 PM MDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA...
NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 630 PM
MDT...
AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF HASTY...OR 21 MILES NORTHWEST OF
LAMAR...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR AND NEEOSHE RESERVOIR.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3813 10290 3823 10309 3850 10297 3833 10264
TIME...MOT...LOC 2356Z 214DEG 14KT 3824 10295
KT
Special weather statement, Aug 7, 5:11 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
611 PM MDT THU AUG 7 2014
COZ081-084-085-080045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
611 PM MDT THU AUG 7 2014
...SPECIAL WEATHER STATEMENT FOR THE WALDO BURN SCAR...
AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS INCREASING TO THE WEST OF THE WALDO BURN
SCAR. IF THESE STORMS BUILD SOUTHWARD...THEN THEY COULD THREATEN THE
WALDO BURN SCAR BETWEEN 620 PM AND 730 PM. RESIDENTS IN AND AROUND
THE WALDO BURN SCAR SHOULD BE ALERT FOR THE POTENTIAL FOR RAPIDLY
CHANGING WEATHER CONDITIONS.
LAT...LON 3886 10498 3896 10511 3903 10488 3890 10476
TIME...MOT...LOC 0008Z 245DEG 12KT 3895 10507
HODANISH
Flash Flood, Baca
- When
- August 7, 5:15 PM MST to 7:15 PM MST
- Where
- Baca County, 2.49 mi NNW of Walsh to 2.16 mi NNW of Walsh
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.413, -102.300
Bear Creek flooded low water crossings at County Roads 43 and 45.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Georgia, August 7 to 9, 20147 injured · $34,000 · 60 kt wind · 23 events
- Flash Flood and High Wind in Hawaii, August 7 to 11, 2014$100,000 · 54 kt wind · 16 events
- Damaging Wind in Alabama, August 7, 2014$150,000 · 65 kt wind · 1 event
- Flash Flooding in Tennessee, August 7 to 8, 2014$70,000 · 3 events
- Flash Flood and Hail in Colorado, August 7, 2014$35,000 · 1.75 in hail · 9 events
- Hail and Lightning Strike in Massachusetts, August 7, 2014$1,000 · 1 in hail · 31 events
- Wildfire in Texas, August 7, 2014$15,000 · 1 event
- Hail in New Hampshire, August 7, 20141.5 in hail · 9 events
- Hail and Damaging Wind in New York, August 7, 2014$2,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in Kansas, August 7, 20141 in hail · 5 events
- Hail in Maine, August 7, 20141 in hail · 4 events
- Hail in Colorado, August 7, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525833.